RIS ID

128721

Publication Details

Bourne, C. & Rennie, A. (2018). Chern Numbers, Localisation and the Bulk-edge Correspondence for Continuous Models of Topological Phases. Mathematical Physics, Analysis and Geometry, 21 (3), 16-1-16-62.

Abstract

In order to study continuous models of disordered topological phases, we construct an unbounded Kasparov module and a semifinite spectral triple for the crossed product of a separable C∗-algebra by a twisted ℝd-action. The spectral triple allows us to employ the non-unital local index formula to obtain the higher Chern numbers in the continuous setting with complex observable algebra. In the case of the crossed product of a compact disorder space, the pairing can be extended to a larger algebra closely related to dynamical localisation, as in the tight-binding approximation. The Kasparov module allows us to exploit the Wiener-Hopf extension and the Kasparov product to obtain a bulk-boundary correspondence for continuous models of disordered topological phases.

Available for download on Friday, June 28, 2019

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1007/s11040-018-9274-4